Alert archive / Florida / Special Weather Statements in 2019
Special Weather Statement, NWS Miami, FL
NWS Miami, FL issued this special weather statement at Oct 18, 2019, 8:21 PM EDT for Glades County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2019, 8:21 PM EDT (00:21 UTC)
- Expired
- Oct 18, 2019, 9:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Miami, FL
County Glades County, FL
The radar
The Melbourne radar (KMLB), 120 km from the middle of the area, began a volume at 00:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 0.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 491 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 808 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 310 m²/s²
- 0-3 km storm-relative helicity
- 432 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 4.4
The text
As transmitted.
769
WWUS82 KMFL 190021
SPSMFL
Special Weather Statement
National Weather Service Miami FL
821 PM EDT Fri Oct 18 2019
FLZ063-066-190115-
Hendry FL-Glades FL-
821 PM EDT Fri Oct 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND EASTERN
GLADES COUNTIES UNTIL 915 PM EDT...
* At 821 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Palmdale to 7 miles southeast of Brighton Seminole Reservation to 6
miles south of Moore Haven. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Moore Haven, Lakeport, Buckhead Ridge, Brighton Seminole
Reservation, Indian Prairie Canal Mouth and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
2717 8088 2714 8087 2719 8084 2720 8082
2708 8087 2696 8103 2688 8107 2679 8090
2671 8112 2701 8129 2703 8127 2712 8127
2712 8117 2721 8117
TIME...MOT...LOC 0021Z 205DEG 20KT 2697 8127 2702 8096 2675 8108
$$
CohenWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Oct 18, 7:36 PM EDT, 45 minutes earlier.
Area forecast discussion, Oct 18, 7:36 PM EDT, 45 minutes before
Area Forecast Discussion
National Weather Service Miami FL
736 PM EDT Fri Oct 18 2019
.Aviation...
Mainly VFR conditons will prevail through this evening. There
could be some shower development especially at KAPF and KPBI,
however, most of the activity should remain north and west of the
east coast terminals. During the overnight hours, patchy fog could
develop across portions of the interior and west coast sections.
More shower and thunderstorm activity will redevelop across the
area during the overnight hours and periods of MVFR are possible
during this time frame.
&&
.Update...
Updated the forecast based on current radar trends. Most of the
shower and thunderstorm activity is located across the Lake
Okeechobee region this evening and this will continue to spread
northeastward. Tropical Storm Nestor is located over the central
portion of the Gulf of Mexico and it will continue to bring
impacts across northern Florida during the overnight hours and
through Saturday morning. At the same time, a dissipating cold
front near the Lake Okeechobee region will continue to gradually
move northward and it will keep South Florida in the warm sector.
Shower and thunderstorm coverage will continue to increase during
the overnight hours and into Saturday morning. At the same time,
wind shear will become enhanced tonight, which will allow for
enough favorable support for the possibility of some strong
thunderstorms and even possible tornadic activity with the best
chances over the Lake Okeechobee region.
&&
.Prev Discussion... /issued 320 PM EDT Fri Oct 18 2019/
SHORT TERM...
Tonight-Saturday: the latest forecast for Nestor over the central
Gulf of Mexico brings its impacts across northern Florida
sometime between the overnight hours and through Saturday morning.
Meanwhile, a decaying frontal boundary near the Lake Okeechobee
region will gradually migrate northward during the next couple of
days and keep SoFlo on the warm sector. This overall synoptic
scenario will allow for shower and storm coverage to gradually
increase through the overnight hours and into Saturday morning.
Expect wind shear to become enhanced tonight, which combined with
the aforementioned factors, may provide enough favorable support for
some strong cells and even possible tornadic activity across the
SoFlo, with best chances over northern areas.
With increasing cloud cover through Saturday afternoon, expect some
lower daytime temps compared with previous days. Daytime highs
should remain in the mid-upper 80s tomorrow.
LONG TERM...
Saturday Night and Sunday...
Tropical Storm Nestor is forecast to track from southeast Georgia
on Saturday towards eastern North Carolina on Sunday while
interacting with a mid-latitude trough. The leading edge of the
attendant warm advection wing should stretch from coastal Georgia
towards the northwest Bahamas, with a cold front located across
the eastern Gulf of Mexico. A southwest to northeast oriented
low-level jet should bring an area of focused warm/moist
advection from the Gulf coast towards the Lake Okeechobee region,
supporting a broken line of showers and thunderstorms early
Saturday evening. Their intensity and coverage should wane through
the night as the dynamic system departs and the low-level wind
field correspondingly weakens. A few strong thunderstorms are
possible during the early evening before the environment becomes
less conducive for this threat through the night. Given the warm
advection regime overnight lows will be quite mild ranging from
the lower 70s for the Lake region to the lower 80s along the
Atlantic coast.
Ridging begins building aloft of Sunday as Nestor pulls away from
the region. South to southwest low-level flow will maintain a
decent moisture feed into South Florida with a pinned Atlantic
sea breeze/convergence zone aiding in convective initiation. The
greatest coverage of showers and storms is expected across
northeast portions of our area (Palm Beach County) given this
regime, although scattered showers and a few storms are possible
elsewhere. Expect less in the way of coverage and intensity with
thunderstorms on Sunday given the warming temperatures and building
heights aloft. Warm readings will persist with highs mostly in
the upper 80s to lower 90s.
Monday through Friday...
Seasonal and benign conditions are expected into Tuesday. Rain
chances increase by mid week as a cold front approaches the area. By
late week the front is forecast to stall somewhere in the
vicinity of the Florida Straits. Slightly cooler temperatures are
possible by week's end along with shower chances given the front
in the vicinity.
AVIATION(18Z TAFS)...
Based on radar trends and satellite coverage, VCTS mention has
been moved to 20Z and after as convection hasn't materialized
through 17Z. But periods of MVFR are still possible for the later
part of this afternoon as winds remain generally SSE and low
level moisture gradually increase. A good deck of mid/upper lvl
clouds might hinder sfc heating for the remainder of this
afternoon, so there is not enough confidence for other than VCTS
after 20Z for now. Next chance at thunderstorm activity will be
Saturday after 08Z as the potential tropical cyclone over the Gulf
moves into northern Florida. This system also tightens pressure
gradients Saturday afternoon with possible periods of breezy and
gusty S/SSW winds.
MARINE...
Hazardous marine conditions are expected for the Gulf waters through
Saturday night as Tropical Storm Nestor tracks from the central Gulf
towards the Florida Panhandle. A Small Craft Advisory is in effect
for all Gulf waters from this evening through Saturday night due to
elevated winds and seas. Cautionary conditions are also expected for
the Atlantic waters during this time. Showers and thunderstorms,
some potentially strong, will increase in coverage for tonight into
the weekend across all local waters.
BEACHES...
Hazardous beach conditions are anticipated along the Gulf coast as
Tropical Storm Nestor tracks from the central Gulf towards the
Florida Panhandle over the weekend. There is a high risk for Rip
Currents through Sunday, with minor coastal flooding possible
through the first half of Sunday as well.
CLIMATE...
LOCATION DATE FORECAST HI-MIN RECORD
NAPLES 19 OCT 76 78 IN 1968
WEST PALM BEACH 19 OCT 77 80 IN 2018
FORT LAUDERDALE 19 OCT 79 79 IN 2013
MIAMI 19 OCT 78 79 IN 1970
NAPLES 20 OCT 76 76 IN 2013
WEST PALM BEACH 20 OCT 76 78 IN 2017
FORT LAUDERDALE 20 OCT 78 79 IN 1993
MIAMI 20 OCT 78 80 IN 1969
PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 77 86 76 88 / 70 70 50 60
Fort Lauderdale 79 86 79 88 / 60 60 50 50
Miami 78 87 78 89 / 60 50 50 40
Naples 76 86 76 88 / 50 70 70 40
MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 PM EDT this evening through Sunday
evening for FLZ069.
AM...None.
GM...Small Craft Advisory from 8 PM this evening to 2 AM EDT Sunday
for GMZ656-657-676.
Tonight/Saturday and Aviation...AR
&&
.Preliminary Point Temps/PoPs...
West Palm Beach 77 86 76 88 / 60 60 40 60
Fort Lauderdale 80 87 79 88 / 40 50 50 50
Miami 78 88 78 89 / 40 50 40 40
Naples 77 86 76 88 / 60 70 60 40
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Sunday evening for FLZ069.
AM...None.
GM...Small Craft Advisory until 2 AM EDT Sunday for GMZ656-657-676.
&&
Update...55/CWC
Aviation...55/CWCHazardous weather outlook, Oct 18, 4:25 PM EDT, 3 hours 56 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 425 PM EDT Fri Oct 18 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 190830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 425 PM EDT Fri Oct 18 2019 ...Strong thunderstorms possible through the overnight... ...Marine conditions will deteriorate in Gulf due to Nestor... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Thunderstorms: Lightning, locally heavy rainfall, and gusty winds are primary hazards with thunderstorms. Tornadoes: Stronger thunderstorms will be capable of producing funnel clouds or an isolated weak tornado, particularly later tonight over portions of Southwest Florida and the Lake Okeechobee region. Waterspouts: Showers and thunderstorms could produce waterspouts, mainly over the Gulf and Lake Okeechobee waters. Wind: Stronger thunderstorms could produce wind gusts capable of causing isolated wind damage. Sustained winds will also increase to 20 to 25 knots over the Gulf of Mexico and around 20 knots over the Atlantic waters, causing hazardous marine conditions. Reference the Small Craft Advisory for the latest marine details. Flooding: Training showers and thunderstorms could cause locally heavy rainfall capable of producing the ponding of water on roads and low-lying poorly drained areas, mainly from the Alligator Alley and Interstate 595 corridor northward. Coastal Flooding: There could be some coastal flooding along the West coast of Florida due to a west southwesterly swell in the Gulf due to Tropical Storm Nestor. Visibility: There could be some patchy fog across Southwest Florida and inland South Florida this morning and again tonight. Visibility could drop to a quarter of a mile in some spots. Waves: Seas will build to 7 to 10 feet in the Gulf of Mexico late tonight into Saturday. Reference the Small Craft Advisory for the latest details. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorms are possible Saturday through Monday and Wednesday through Thursday. Strong thunderstorms are possible Saturday, particularly around Southwest Florida and the Lake Okeechobee region. 20 to 25 knot winds and 7 to 10 foot seas in the Gulf of Mexico will linger through Saturday, creating hazardous marine conditions. The risk of Rip Currents will become elevated along the Gulf and some Atlantic beaches this weekend. Surf heights along the Gulf beaches could reach around 5 feet on Saturday. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, waterspouts, funnel clouds, and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Special weather statement, Oct 18, 6:43 PM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Miami FL
643 PM EDT Fri Oct 18 2019
FLZ063-066-182330-
Hendry FL-Glades FL-
643 PM EDT Fri Oct 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HENDRY AND SOUTHWESTERN
GLADES COUNTIES UNTIL 730 PM EDT...
* At 642 PM EDT, National Weather Service meteorologists were
tracking gusty showers along a line extending from near Charleston
Park to 9 miles north of Hendry Correctional. Movement was
northeast at 15 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
showers.
* Locations impacted include...
Labelle, Montura, Port La Belle, Devils Garden, Ortona, Muse and
Keri.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2688 8156 2685 8121 2657 8102 2644 8116
2651 8127 2652 8127 2652 8129 2668 8157
TIME...MOT...LOC 2242Z 220DEG 13KT 2668 8150 2645 8117
CohenSpecial weather statement, Oct 18, 7:14 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Miami FL
714 PM EDT Fri Oct 18 2019
FLZ066-067-190000-
Hendry FL-Inland Palm Beach County FL-
714 PM EDT Fri Oct 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND WEST
CENTRAL PALM BEACH COUNTIES UNTIL 800 PM EDT...
* At 714 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
southwest of Lake Harbor to near Holey Land Wildlife Refuge.
Movement was northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Belle Glade, Clewiston, South Bay, Lake Harbor, Okeelanta and Belle
Glade Camp.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2677 8092 2673 8054 2650 8070 2647 8082
2661 8095
TIME...MOT...LOC 2314Z 210DEG 20KT 2661 8087 2649 8077
CohenSpecial weather statement, Oct 18, 7:28 PM EDT, 53 minutes before
Special Weather Statement
National Weather Service Miami FL
728 PM EDT Fri Oct 18 2019
FLZ063-066-190030-
Hendry FL-Glades FL-
728 PM EDT Fri Oct 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HENDRY AND
SOUTHWESTERN GLADES COUNTIES UNTIL 830 PM EDT...
* At 728 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 11 miles
east of Babcock Ranch to near Ortona to near Devils Garden.
Movement was north at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Clewiston, Moore Haven, Montura, Palmdale, Devils Garden, Ortona,
Harlem and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2703 8121 2686 8105 2677 8090 2661 8094
2655 8120 2673 8132 2695 8157 2703 8156
TIME...MOT...LOC 2328Z 202DEG 23KT 2698 8159 2678 8130 2659 8116
CohenSpecial weather statement, Oct 18, 8:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
821 PM EDT Fri Oct 18 2019
FLZ063-066-190115-
Hendry FL-Glades FL-
821 PM EDT Fri Oct 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HENDRY AND EASTERN
GLADES COUNTIES UNTIL 915 PM EDT...
* At 821 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Palmdale to 7 miles southeast of Brighton Seminole Reservation to 6
miles south of Moore Haven. Movement was northeast at 25 mph.
* Winds in excess of 45 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Moore Haven, Lakeport, Buckhead Ridge, Brighton Seminole
Reservation, Indian Prairie Canal Mouth and Lake Hicpochee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2721 8094 2720 8094 2719 8091 2717 8090
2717 8088 2714 8087 2719 8084 2720 8082
2708 8087 2696 8103 2688 8107 2679 8090
2671 8112 2701 8129 2703 8127 2712 8127
2712 8117 2721 8117
TIME...MOT...LOC 0021Z 205DEG 20KT 2697 8127 2702 8096 2675 8108
CohenThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 2:07 AM EDT | Special Marine Warning | MFL | 113 min | |
| Oct 19, 2:08 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 19, 2:11 AM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Oct 19, 2:12 AM EDT | Special Weather Statement | MFL | Monroe | 48 min |
| Oct 19, 3:20 AM EDT | Special Weather Statement | MFL | Collier | 70 min |
| Oct 19, 3:39 AM EDT | Special Marine Warning | MFL | 2 hr | |
| Oct 19, 3:41 AM EDT | Special Weather Statement | MFL | Collier | 34 min |
| Oct 19, 3:58 AM EDT | Special Weather Statement | MFL | Collier | 32 min |
| Oct 19, 5:11 AM EDT | Special Weather Statement | MFL | Collier | 49 min |
| Oct 19, 5:49 AM EDT | Special Weather Statement | MFL | Collier | 41 min |
| Oct 19, 7:01 AM EDT | Special Weather Statement | MFL | Collier | 44 min |
| Oct 19, 11:01 AM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Oct 19, 11:40 AM EDT | Special Weather Statement | MFL | Glades | 50 min |
| Oct 19, 12:01 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 29 min |
| Oct 19, 12:03 PM EDT | Special Marine Warning | MFL | 42 min | |
| Oct 19, 12:36 PM EDT | Special Weather Statement | MFL | Glades | 39 min |
| Oct 19, 2:29 PM EDT | Special Weather Statement | MFL | Collier | 46 min |
| Oct 19, 3:28 PM EDT | Special Marine Warning | MFL | 32 min | |
| Oct 19, 3:31 PM EDT | Special Weather Statement | MFL | Hendry | 29 min |
| Oct 19, 3:39 PM EDT | Special Marine Warning | MFL | 51 min | |
| Oct 19, 3:59 PM EDT | Special Weather Statement | MFL | Palm Beach | 46 min |
| Oct 19, 4:01 PM EDT | Special Weather Statement | MFL | Hendry | 44 min |
| Oct 19, 4:02 PM EDT | Special Weather Statement | MFL | Palm Beach | 43 min |
| Oct 19, 4:10 PM EDT | Special Weather Statement | MFL | Collier | 50 min |
| Oct 19, 4:21 PM EDT | Severe Thunderstorm Warning | MFL | Hendry | 37 min |
| Oct 19, 4:28 PM EDT | Special Marine Warning | MFL | 62 min | |
| Oct 19, 4:37 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 53 min |
| Oct 19, 5:27 PM EDT | Special Weather Statement | MFL | Martin | 48 min |
| Oct 19, 5:42 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 14 min |
| Oct 19, 6:24 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 66 min |
| Oct 19, 7:22 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
Nearby
Special Weather Statements in Florida, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.